MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171060870
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.D2b pro code (product code): fge, lit.
 
Event or Problem Description
It was reported that balloon ruptured, and the tip was detached, requiring intervention.A 6.0 x 80, 75cm mustang balloon catheter was advanced for treating a dialysis graft.During the procedure, the balloon was inflated up to rated burst pressure, but it ruptured immediately.Upon removal, the distal end of the catheter must have been caught on a plaque and migrated.A snare was then used to remove the foreign body.The procedure was completed using an alternate device.No complications were reported.
 
Additional Manufacturer Narrative
B3 date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.D2b pro code (product code): fge, lit.Device evaluation by manufacturer: the mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A full balloon circumferential tear was identified located approximately 8mm proximal from the proximal balloon markerband.The remainder of the balloon was not returned with the device.A visual examination observed that the distal section of the device including the tip was not returned for analysis.A visual and tactile examination found the shaft to be detached on 3 locations along the length of the shaft.The inner shaft that was detached was noted to be accordioned and stretched.The markerbands were detached from the inner shaft and was not returned with the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21200792
Report Number2124215-2024-83753
Device Sequence Number18032238
Product Code FGE
UDI-Device Identifier08714729793854
UDI-Public08714729793854
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171060870
Device Catalogue NumberH74939171060870
Device Lot Number0033131254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown